MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE

LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE
Model Number M001491561
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 06/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Ecn event description: no effusion on pre-procedure check.Transeptal puncture with agilis sheath and baylis rf wire, was as planned despite wire only tracking rspv in the beginning: confirmed not aortic with bubble visualization upon puncture, and wire visualization with ice after repositioning into the lspv.Procedure went as planned completing pvi with olive lesions and pwi with farawave 31 mm catheter.The lspv was then wired and a cardioversion was performed with farawave catheter still dwelling inside left atrium.Additional lesions were given to lspv along with exit block pacing maneuvers and physician retracted catheter into agilis sheath and entire system was retracted into right atrium.Physician utilized ice to complete a post procedure effusion check and saw a sizable effusion on the inferior/posterior right atrium/right ventricular area.Attempts were made to complete a pericardiocentesis, however, due to body habitus the physician was unable to perform and cardiothoracic surgery was called.Cardiothoracic surgery showed up after a 20 minute wait and decided that taking the patient to the operating room was the best clinical decision.In the or, a pericardial window was attempted, but again due to body habitus, was unable to reach and perform the drainage of the pericardial space.Finally, a sternotomy was performed and the cardiothoracic surgeon drained the pericardial space and placed one suture on the posterior wall where the reported perforation of the left atrium was.Patient is now stable and in icu at this time.Patient present at time of event? yes.Patient complications: pericardial effusion in the physician's opinion.Did the device or procedure cause or contribute to the patient complication? yes.Please describe the way in which the device or procedure caused or contributed to the patient complication: patient had a posterior wall perforation of the left atrium, physician states that he believes it was due to the tip of the farawave catheter while doing a posterior wall ablation.Medical or surgical interventions: attempted pericardiocentesis-failed due to body habitus, attempted pericardial window-failed due to body habitus, and finally a sternotomy to drain effusion as well as repair posterior wall.Patient admitted to hospital beyond the standard of care? yes.Patient discharged from hospital? no.Patient outcome: expected to fully recover procedure number: (b)(4).
 
Additional Manufacturer Narrative
No device was returned for analysis.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The complaint is non-verifiable as the product was not returned for evaluation.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "emerging use" appears to have impacted on the event as reported.Without the return of the actual device in question for evaluation, lake region medical is unable to determine the exact cause for this incident.Lake region medical has no open preventative action specific to manufacturing this product differently.

Brand Name
STARTER GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross, co. wexford Y34 K 825
EI  Y34 K825
Manufacturer (Section G)
LAKE REGION MEDICAL LIMITED
butlersland
new ross, co. wexford Y34 K 825
EI   Y34 K825
Manufacturer Contact
suzanne foley
butlersland
new ross, co. wexford Y34 K-825
EI   Y34 K825
MDR Report Key25791421
Report Number9681477-2026-00088
Device Sequence Number6064739
Product Code DQX
UDI-Device Identifier08714729326731
UDI-Public(01)08714729326731(17)290205(10)10154509
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K935170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM001491561
Device Lot Number10154509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2026
Initial Report FDA Received Date07/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown